Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2007, 4:29 PM CDT for Jasper County, McDonald County, Newton County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 4:29 PM CDT (21:29 UTC)
- Expired
- May 10, 2007, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Jasper County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:12 PM CDT | FLASH FLOOD | Neosho, MO | ROUTE D CLOSED DUE TO HIGH WATER. MCCORD STREET IN TOWN CLOSED AS WELL. |
| May 10, 5:20 PM CDT | FLASH FLOOD | Neosho, MO | FLASH FLOODING OCCURING IN NEOSHO INCLUDING ON HIGHWAY D NEAR CROWDER COLLEGE. |
| May 10, 7:24 PM CDT | HEAVY RAIN 1.19 | Carthage, MO | AS OF 7 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 102129
FFWSGF
MOC097-119-145-110330-
/X.NEW.KSGF.FF.W.0038.070510T2129Z-070511T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1030 PM CDT.
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
CARTHAGE...JOPLIN...NEOSHO...PINEVILLE...AIRPORT DRIVE...ALBA...
ANDERSON...CARL JUNCTION...CARTERVILLE...DIAMOND...DUENWEG...
DUQUESNE...FAIRVIEW...GOODMAN AND GRANBY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3676 9460 3677 9462 3735 9461 3734 9410
3729 9410 3728 9407 3653 9409 3651 9411
3651 9460
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:45 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 10, 2:45 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT THU MAY 10 2007 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING SLOW MOVING LOW OVER CENTRAL TEXAS CONTINUING TO MOVE SLOWLY EAST. WIDESPREAD THUNDERSTORM ACTIVITY OUT AHEAD OF THE LOW ACROSS EASTERN OKLAHOMA. LOCAL RADAR SHOWING DAYTIME CONVECTION OVER EAST CENTRAL MISSOURI...MOVING SLOWLY OFF TO THE NORTHEAST. SOME FAINT BOUNDARIES SEEN ON OUR RADAR MAY CONTINUE TO BE THE FOCUSING POINT FOR THUNDERSTORMS THIS AFTERNOON...SO WILL CONTINUE CHANCE SHOWERS/TSTMS ACROSS THE CWA. DID GET A REPORT OF FLASH FLOODING NEAR ELDON IN MILLER COUNTY THIS AFTERNOON AND SEVERAL REPORTS OF HEAVY RAINFALL NEAR DIXON IN PULASKI COUNTY...SO MAIN THREAT THIS AFTERNOON WILL CONTINUE TO BE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER EAST CENTRAL MISSOURI. FLOOD WARNINGS REMAIN FOR SOUTHEAST KANSAS AND VERNON COUNTY IN SOUTHWEST MISSOURI AS RIVERS REMAIN FLOODED. SHOULD SEE ALOT OF THIS CONVECTION DYING OFF AFTER SUNSET. UPPER LOW FORECAST TO TRACK SOUTHEAST OVERNIGHT AND WE GET INTO A NORTH TO NORTHEAST FLOW. MAIN AREA FOR THUNDERSTORM DEVELOPMENT TOMORROW LOOKS TO BE ALONG THE MISSOURI/ARKANSAS LINE TOMORROW AFTERNOON AND FOCUSED MOST POPS IN THIS AREA. MUCAPES HIGHEST IN THIS AREA AROUND 1400-1500 J/KG. LLVL TROUGHING FINALLY PUSHES DOWN INTO CENTRAL ARKANSAS BY FRIDAY EVENING...WHICH SHOULD BRING A DRYING TREND TO THE CWA FRIDAY NIGHT INTO SATURDAY. 850MB TEMPS REMAIN WARM...WITH +14C TEMPS OVER MOST OF THE CWA. LOCAL CLIMATOLOGY WOULD GIVE US LOW 80S WITH THESE TEMPERATURES...PLUS WE SHOULD BE GETTING ALOT MORE SUN BREAKS IN CLOUDS...SO WENT AHEAD WITH LOW TO MID 80S FOR SATURDAY INTO SUNDAY. NEXT CHANCE FOR ANY PRECIP LOOKS TO BE TUESDAY INTO WEDNESDAY AS ANOTHER SHORTWAVE BEGINS TO MOVE IN FROM THE WEST. WILL CONTINUE CHANCE POPS FOR THAT TIMEFRAME. GCC && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...CONVECTION OVER OKLAHOMA CONTINUES TO MOVE NORTHEAST THIS AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORM IN THE VICHY AREA ARE PRODUCING HEAVY RAINFALL. CEILINGS AND VISIBILITIES WILL REMAIN GENERALLY VFR AT BOTH THE KSGF AND KJLN TAF SITES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING. MENTIONED VICINITY THUNDERSTORMS AT BOTH TAF SITES. WILL MONITOR AND AMEND AS NEEDED. HATCH && .HYDROLOGY... MINOR TO MODERATE FLOODING OVER THE OSAGE RIVER BASIN ALONG WITH RESIDUAL FLOODING ALONG CREEKS AND STREAMS OVER SOUTHEAST KANSAS COUNTIES AND VERNON COUNTY MO IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. ANY ADDITIONAL STORMS THAT DEVELOP OVER THE AREA WILL LEAD TO RAPID RUNOFF AND ADDITIONAL FLOODING IN AND NEAR LOW LYING AREAS. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, May 10, 3:59 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT THU MAY 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 359 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF QUARTERS 60 MPH THUNDERSTORM WIND GUSTS HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING AREAS AFFECTED AND TIMING: WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. DISCUSSION: SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EAST CENTRAL MISSOURI WITH ISOLATED THUNDERSTORMS ELSEWHERE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. MOST OF THE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS DAYTIME HEATING INCREASES INSTABILITY OVER THE AREA. THE THUNDERSTORMS SHOULD THEN DISSIPATE AFTER SUNSET. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL... WHICH COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF QUARTERS AND 60 MPH WIN GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. LOCALIZED FLOODING OF LOW LYING AREAS IS ALSO EXPECTED TO CONTINUE OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THUNDERSTORM ARE AGAIN POSSIBLE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. SPOTTER ACTIVATION IS NOT ANTICIPATED EAST OF THIS LINE. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 10, 12:41 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 2 W ELDON 38.35N 92.62W
05/10/2007 MILLER MO EMERGENCY MNGR
FLASH FLOODING AT INTERSECTION OF HIGHWAY 52 AND Y
HIGHWAY
&&
GCLAYCOMLocal storm report, May 10, 2:08 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN 2 N VIENNA 38.22N 91.95W
05/10/2007 M1.63 INCH MARIES MO CO-OP OBSERVER
1.63 INCHES IN 45 MINUTES.
&&
JSSLocal storm report, May 10, 2:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 4 S NEVADA 37.78N 94.35W
05/10/2007 VERNON MO LAW ENFORCEMENT
INTERSECTION OF BB AND STOCKADE REMAINS CLOSED DUE TO
FLOODING.
0223 PM FLOOD FORT SCOTT 37.84N 94.71W
05/10/2007 BOURBON KS LAW ENFORCEMENT
LITTLE OSAGE RIVER CONTINUES TO FLOW OVER 7 HIGHWAY
BETWEEN HIGHWAY 31 AND HARDING ROAD. ROAD STILL CLOSED.
0223 PM FLOOD XENIA 38.00N 94.99W
05/10/2007 BOURBON KS LAW ENFORCEMENT
PORTIONS OF 65 HIGHWAY NEAR TOWN OF XENIA STILL CLOSED
DUE TO WATER OVER ROADWAY.
0228 PM FLASH FLOOD 2 S DIXON 37.96N 92.09W
05/10/2007 PULASKI MO TRAINED SPOTTER
5 INCHES OF WATER FLOWING OVER O HIGHWAY AT JONES CREEK.
&&
JSSLocal storm report, May 10, 3:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD CAMDENTON 38.01N 92.74W
05/10/2007 CAMDEN MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS THROUGHOUT CAMDEN COUNTY HAVE
WATER FLOWING OVER THEM. A FEW OF THE LOW WATER CROSSINGS
ARE BLOCKED BY DEBRIS.
&&
JSSLocal storm report, May 10, 3:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FUNNEL CLOUD 10 SW ANDERSON 36.55N 94.57W
05/10/2007 MCDONALD MO LAW ENFORCEMENT
&&
JSSSpecial weather statement, May 10, 4:11 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 411 PM CDT THU MAY 10 2007 MOZ088-102145- JASPER- 411 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ALERT FOR JASPER COUNTY UNTIL 445 PM CDT... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURCELL...OR 11 MILES NORTHWEST OF CARTHAGE...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR JASPER BY 435 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 12:10 PM CDT | Flash Flood Warning | SGF | Miller, Pulaski | 6 hr |
| May 10, 12:50 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 10, 1:50 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 3 hr |
| May 10, 2:08 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| May 10, 2:58 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 58 min |
| May 10, 4:37 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| May 10, 5:26 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| May 10, 6:05 PM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| May 10, 6:11 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| May 10, 6:18 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 10, 6:31 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.